Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Primes of the form $p = 1 + m^{2} + n^{2}$ in short intervals


Author: J. Wu
Journal: Proc. Amer. Math. Soc. 126 (1998), 1-8
MSC (1991): Primary 11N05, 11N36
MathSciNet review: 1452833
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, we prove that for every $\theta \ge {\frac{115}{121}}$ and $x\ge x_{0}(\theta )$, the short interval $(x, x+x^{\theta }]$ contains at least one prime number of the form $p=1+m^{2}+n^{2}$ with $(m,n)=1$. This improves a similar result due to Huxley and Iwaniec, which requires $\theta \ge {\frac{99}{100}}$.


References [Enhancements On Off] (What's this?)

  • 1. William John Ellison, Les nombres premiers, Hermann, Paris, 1975 (French). En collaboration avec Michel Mendès France; Publications de l’Institut de Mathématique de l’Université de Nancago, No. IX; Actualités Scientifiques et Industrielles, No. 1366. MR 0417077
  • 2. H. Halberstam and H.-E. Richert, Sieve methods, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], London-New York, 1974. London Mathematical Society Monographs, No. 4. MR 0424730
  • 3. M. N. Huxley and H. Iwaniec, Bombieri’s theorem in short intervals, Mathematika 22 (1975), no. 2, 188–194. MR 0389790
  • 4. H. Iwaniec, The half dimensional sieve, Acta Arith. 29 (1976), no. 1, 69–95. MR 0412134
  • 5. Gérald Tenenbaum, Introduction to analytic and probabilistic number theory, Cambridge Studies in Advanced Mathematics, vol. 46, Cambridge University Press, Cambridge, 1995. Translated from the second French edition (1995) by C. B. Thomas. MR 1342300
  • 6. J. Wu, ``Théorèmes généralisés de Bombieri-Vinogradov dans les petits intervalles'', Quart. J. Math. Oxford (2), 44 (1993), 109-128. MR 93m:10090
  • 7. Jie Wu, Distribution des nombres ℬ-libres dans de petits intervalles, J. Théor. Nombres Bordeaux 5 (1993), no. 1, 151–163 (French). MR 1251234
  • 8. J. Wu, Sur l’équation 𝑝+2=𝑃₂ dans les petits intervalles, J. London Math. Soc. (2) 49 (1994), no. 1, 61–72 (French). MR 1253011, 10.1112/jlms/49.1.61

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11N05, 11N36

Retrieve articles in all journals with MSC (1991): 11N05, 11N36


Additional Information

J. Wu
Affiliation: Laboratoire de Mathématiques, Institut Elie Cartan – CNRS UMR 9973, Université Henri Poincaré (Nancy 1), 54506 Vandœuvre–lès–Nancy, France
Email: wujie@iecn.u-nancy.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04414-1
Keywords: Distribution of primes, applications of sieves methods
Received by editor(s): December 30, 1994
Communicated by: Dennis A. Hejhal
Article copyright: © Copyright 1998 American Mathematical Society